Thunderstorm Wind, St. Johns
- When
- June 16, 4:00 PM EST to 4:12 PM EST
- Where
- St. Johns County, Bakersville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 29.900, -81.483
Numerous powerlines were reported down across Bakersville. Report received at 512 EDT.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Numerous powerlines were reported down across Bakersville. Report received at 512 EDT.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 16, 2:11 PM EST, 1 hour 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 311 PM EDT THU JUN 16 2005 .SHORT TERM...STORMS ARE FIRING OVER THE SRN CWA IN MOIST AND UNSTABLE AIRMASS. CAPES MAY BE UP TO 4000 J/KG PER RUC AND LAPS ANALYSIS ENABLING ISOLD STORMS TO BECOME BRIEFLY SEVERE. STORMS WILL WEAKEN OVER THE NEXT FEW SEVERAL HOURS AS DAYTIME HEATING IS LOST. DRIER AIR FILTERS IN ACROSS THE AREA THROUGH FRI. FRONTAL BOUNDARY PRESENTLY OVER N CENTRAL GA WILL DRIFT SWD ON FRI WITH MAINLY ISOLD CONVECTION DUE TO LOWER PWATS ON THE ORDER OF 1.3 TO 1.7 INCHES BUT COOLING ALOFT MAY TRIGGER A FEW STRONG STORMS. BEST POPS APPEAR TO BE OVER NE FL ZONES. MODELS BRING IN SHORTWAVE ENERGY OVER THE FORECAST AREA ON FRI NIGHT INTO SAT SO HAVE OPTED FOR SLIGHTLY HIGHER POPS FROM GUIDANCE. AGAIN BEST POPS WILL BE PAINTED OVER THE NE FL ZONES IN DEEP LAYER MOISTURE. SHORTWAVE MOVES E OF THE AREA ON SUN SO WILL LOWER POPS TO 10-20%. TEMP GUIDANCE LOOKS REASONABLE WITH MINOR ADJUSTMENTS. .LONG TERM...MONDAY THROUGH THURSDAY... GLOBAL MODELS CONTINUE TO HAVE DIFFERENT SOLUTIONS WITH REGARD TO THE MID-UPPER TROUGH OVER THE SE CONUS. WHILE ECMWF KEEPS TROUGHING FROM NC TO AL...THE 00Z GFS OFF THE SE U.S. COAST AND WEAKER. WILL TEND TO LEAN TOWARD PREVIOUS FORECAST AND MAINTAIN LOW POPS CHANCES AT 10-20% FOR MON AND TUE. IN ADDITION...THE IDEA OF CUT-OFF LOW OVER SE STATES SEEMS LESS LIKELY GIVEN THE STRENGTH OF THE MID-UPPER RIDGE OVER THE CENTRAL CONUS. FOR WED AND THU BROAD TROUGHING CONTS OVER THE FORECAST AREA IN UPPER LEVELS CONTINUING A GENERAL LIGHT W-NW FLOW ALOFT. AT SFC...WEAK FRONTAL BOUNDARY WASHES OUT OVER FL BY TUE WITH GRADUAL INCREASE IN MOISTURE LEVELS BY END OF THE PERIOD. AT THIS TIME...EXPECT MAINLY AFTN AND EVENING ISOLD-SCT SHOWERS AND STORMS WITH BEST CHANCES OVER FL ZONES. MAIN CHANGES WERE TO LOWER POPS SLIGHTLY. && .MARINE...NO HEADLINES. W TO SW FLOW EXPECTED AT 15 KT OR LESS AND SEAS MAINLY 2 TO 4 FT AS PRES GRADIENT REMAINS WEAK. && .PRELIMINARY POINT TEMPS/POPS... AMG 69 95 67 93 / 0 20 20 20 SSI 74 92 74 89 / 0 20 20 30 JAX 71 94 70 92 / 10 20 30 40 SGJ 76 92 73 89 / 20 20 20 40 GNV 72 94 71 90 / 10 30 20 50 OCF 72 92 72 91 / 10 30 20 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && ARS/MZ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 949 PM EDT WED JUN 15 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-161000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 949 PM EDT WED JUN 15 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ...HEAT INDICES NEAR 105 DEGREES THURSDAY AFTERNOON... HIGH TEMPERATURES ARE EXPECTED TO REACH THE LOWER TO MID 90S IN MOST AREAS THURSDAY AFTERNOON...AND WHEN COMBINED WITH THE RELATIVE HUMIDITY WILL RESULT IN HEAT INDICES TOPPING OUT NEAR 105 DEGREES. OTHERWISE...SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...PLEASE RELAY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. JH/ARS/MT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 357 PM EDT THU JUN 16 2005 FLZ040-162045- MARION FL- 357 PM EDT THU JUN 16 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN MARION COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 445 PM EDT... AT 357 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 5 MILES EAST OF MOSS BLUFF TO 10 MILES SOUTHWEST OF BELLEVIEW...MOVING EAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND OCKLAWAHA...LAKE WEIR...SUMMERFIELD AND WEIRSDALE THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 407 PM EDT THU JUN 16 2005 FLZ037-162045- PUTNAM FL- 407 PM EDT THU JUN 16 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHEAST PUTNAM COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 445 PM EDT... AT 407 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER GEORGETOWN...OR ABOUT 6 MILES NORTHEAST OF SALT SPRINGS...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WELAKA AND CRESCENT CITY THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
414 PM EDT THU JUN 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM HAIL PALM COAST 29.57N 81.21W
06/16/2005 0.88 INCH FLAGLER FL EMERGENCY MNGR
0337 PM DOWNBURST 2 N BUNNELL 29.50N 81.26W
06/16/2005 FLAGLER FL EMERGENCY MNGR
45 FT CONSTRUCTION TRAILER ROLLED OVER. OTHER SMALL ITEMS
STREWN ABOUT. WEST OF US-1 NEAR DORNENA AND OTIS STONE
HUNTER RD.
&&
CARROLLSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 414 PM EDT THU JUN 16 2005 FLZ025-033-162100- DUVAL FL-ST. JOHNS FL- 414 PM EDT THU JUN 16 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN ST. JOHNS AND SOUTHERN DUVAL COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 500 PM EDT... AT 414 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES SOUTHWEST OF PALM VALLEY... MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SAWGRASS AND PONTE VEDRA BEACH THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
434 PM EDT THU JUN 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM TSTM WND DMG 2 S FLAGLER BEACH 29.44N 81.13W
06/16/2005 FLAGLER FL EMERGENCY MNGR
DOWNED POWERLINES IN SOUTHSIDE OF FLAGLER BEACH.
0337 PM TSTM WND DMG PALM COAST 29.57N 81.21W
06/16/2005 FLAGLER FL EMERGENCY MNGR
TREE DOWN ON RIVIERA DR.
&&
CARROLLSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 449 PM EDT THU JUN 16 2005 FLZ032-162130- CLAY FL- 449 PM EDT THU JUN 16 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 530 PM EDT... AT 449 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER MIDDLEBURG...OR ABOUT 14 MILES SOUTHWEST OF ORANGE PARK...MOVING SOUTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND MIDDLEBURG...ASBURY LAKE... PENNEY FARMS AND GREEN COVE SPRINGS THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CARROLL
The Jacksonville radar (KJAX), 68 km away, was scanning. The volume nearest the first event began at 21:00 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453859.